Alert archive / Kentucky / Flash Flood Warnings in 2001

Flash Flood Warning 1, NWS Louisville, KY

June 4, 2001Green County, Hart County, Kentucky

NWS Louisville, KY issued this flash flood warning at Jun 4, 2001, 6:30 AM CDT for Green County, Hart County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2001, 6:30 AM CDT (11:30 UTC)
Expired
Jun 4, 2001, 8:30 AM CDT
In force
2 hr
Issued by
NWS Louisville, KY
Area
Whole counties

Counties Green County, KY, Hart County, KY

The radar

The Louisville radar (KLVX), 80 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 11.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
704 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-90 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 041132
FFWLMK
KYC087-099-041330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 AM CDT MON JUN 4 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GREEN COUNTY IN SOUTH CENTRAL KENTUCKY
  HART COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 830 AM CDT

* AT 626 AM CDT...THE PUBLIC REPORTED A FLASH FLOOD OVER NEAR HORSE
CAVE OR  ABOUT 40 MILES NORTHEAST OF BOWLING GREEN. WATER WAS OVER
HIGHWAY 218. NUMEROUS THUNDERSTORMS WILL CONTINUE TO PRODUCE HEAVY
RAIN OVER HART AND GREEN COUNTIES.


* OTHER LOCATIONS IN THE WARNING INCLUDE UNO...THREE SPRINGS...
  SUMMERSVILLE...ROWLETTS...PRICEVILLE...PIERCE...MUNFORDVILLE...
  LINWOOD...KESSINGER...HORSE CAVE...HARDYVILLE...HAMMONVILLE...
  GREENSBURG...EXIE...CANMER...BONNIEVILLE AND ALLENDALE

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MA^Y BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.


SCHOLZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:45 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 4, 2:45 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 AM EDT MON JUN 4 2001

MAIN FORECAST PROBLEM THIS MORNING IS CHANCES OF
SHOWERS/THUNDERSTORMS THROUGH THE TUESDAY.

MCS THAT DEVELOP OVER NORTHWEST MO EARLIER IN THE NIGHT HAS BEEN
EXPANDING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING SOUTHEAST
ACROSS STL INTO SOUTHWEST INDIANA. THESE STORMS ARE NORTH OF WARM
FRONT BOUNDARY THAT LAY FROM WESTERN MISSOURI INTO SOUTHWEST
TENNESSEE AT 07Z. 850-300 MB THICKNESS TAKES MCS SOUTHEAST TOWARD
CENTRAL KY AND SOUTHERN IN DURING REST OF NIGHT AND INTO MORNING
HOURS TODAY. THIS CONSISTENT WITH PRECIPITATION PATTERN ON
ETA/MESOETA. ETA ALSO HANDLING LOW LEVEL JET IN PLAINS WELL SO WILL
LEAN TOWARD ETA FOR FORECAST.

BEST RH...UPWARD MOTION AND UPPER DIVERGENCE ALL INDICATE BEST
CHANCE FOR RAIN WILL BE WITH THE MCS HEADING TOWARD KY THIS MORNING.
WILL KEEP POPS HIGH FOR THIS MORNING.

HOWEVER RH DRIES OUT SOME THIS AFTERNOON. WARM FRONT WILL MAKE ONLY
SLOW PROGRESS NORTH TODAY...AND MCS SHOULD PREVENT MUCH NORTHWARD
MOVEMENT TODAY. HOWEVER WITH FRONT TO THE SOUTH WILL KEEP A CHANCE
IN FORECAST FOR THIS AFTERNOON.

SOUTHERLY FLOW ACROSS PLAINS AND MISSISSIPPI VALLEY WILL FORCE WARM
FRONT NORTH THIS AFTERNOON AND TONIGHT BUT FARTHER SOUTHEAST THE
FRONT SHOULD STILL REMAIN IN VICINITY OF KY INTO TONIGHT. THUS
ALTHOUGH CHANCES WILL BE LOWER...WILL HAVE TO KEEP CHANCE OF
SHOWERS/ THUNDERSTORMS IN FORECAST...ESPECIALLY WITH TIME SECTIONS
SHOWING ANOTHER AREA OF UPWARD MOTION OVER AREA LATE TONIGHT AND
INTO TUESDAY.

AS FRONT MOVES NORTH OF FA ON TUESDAY...WILL HAVE TO KEEP CHANCE OF
THUNDERSTORMS ACROSS FA...DEVELOPING IN VERY WARM...MOIST AND
UNSTABLE AIR.

WITH MCS MOVING SOUTHEAST AND SKIES MOSTLY CLOUDY WILL KEEP TEMPS
CLOSER TO AVN MOS FOR TODAY AND TUESDAY AND A LITTLE LOWER THAN
GUIDANCE FOR TONIGHT...AS FRONT WILL BE SLOWER TO MOVE TO THE
NORTH.

.SDF...NONE.
SCHOLZ

In the hours before

Special weather statement, Jun 4, 4:26 AM CDT, 2 hours 4 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-041600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
526 AM EDT MON JUN 4 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-
CENTRAL INDIANA TODAY.

NUMEROUS THUNDERSTORMS WILL MOVE SOUTHEAST FROM MISSOURI INTO
CENTRAL KENTUCKY AND SOUTHERN INDIANA THIS MORNING. THESE STORMS
WERE OCCURRING TO THE NORTH OF A WARM FRONT. SOME OF THESE STORMS
COULD BECOME SEVERE. THUNDERSTORMS WILL BE THE MOST NUMEROUS THIS
MORNING BUT SCATTERED STRONG TO SEVERE STORMS WILL ALSO BE POSSIBLE
DURING THE AFTERNOON.

THE STORMS HAVE THE POTENTIAL TO PRODUCE LARGE HAIL.

THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM
THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION
ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE
REQUESTED TODAY.

SCHOLZ

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:25 AM CDTFlash Flood WarningLMKAdair, Casey, Russell2 hr
Jun 4, 1:13 PM CDTSevere Thunderstorm WarningLMKButler, Grayson, Ohio47 min
Jun 4, 1:36 PM CDTSevere Thunderstorm WarningLMKHardin24 min
Jun 4, 1:49 PM CDTSevere Thunderstorm WarningLMKButler26 min
Jun 4, 1:58 PM CDTSevere Thunderstorm WarningLMKGrayson, Hardin32 min
Jun 4, 2:16 PM CDTSevere Thunderstorm WarningLMKLarue29 min
Jun 4, 2:29 PM CDTSevere Thunderstorm WarningLMKHart16 min
Jun 4, 2:34 PM CDTSevere Thunderstorm WarningLMKGreen, Taylor41 min
Jun 4, 2:35 PM CDTSevere Thunderstorm WarningLMKEdmonson25 min
Jun 4, 2:38 PM CDTSevere Thunderstorm WarningLMKMarion37 min
Jun 4, 2:38 PM CDTTornado WarningLMKEdmonson22 min
Jun 4, 2:50 PM CDTSevere Thunderstorm WarningLMKBarren, Hart40 min
Jun 4, 3:12 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln48 min
Jun 4, 3:36 PM CDTSevere Thunderstorm WarningLMKAdair9 min
Jun 4, 3:46 PM CDTSevere Thunderstorm WarningLMKAdair, Russell29 min

Nearby

Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.